Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 18, 2010, 8:25 PM CDT for Benton County, Morgan County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2010, 8:25 PM CDT (01:25 UTC)
- Expired
- Sep 18, 2010, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:22 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 18, 6:22 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 622 PM CDT SAT SEP 18 2010 ...UPDATE TO AVIATION... .DISCUSSION... FOR THE 00Z TAFS FOR KSGF/KJLN/KBBG...VFR CONDITIONS PREVAIL ACROSS THE AREA AT THIS TIME. A FRONTAL BOUNDARY IS CURRENTLY LOCATED ROUGHLY ALONG THE I-70 CORRIDOR WITH THUNDERSTORMS OCCURRING ALONG THE FRONT. IN ADDITION...THERE EXISTS A LOCAL AXIS OF INSTABILITY ALONG A KRCM-KHFJ-KROG LINE THAT IS SETTING OFF MAINLY SHOWERS AND AN ISOLATED THUNDERSTORM. HOWEVER...AS THIS ACTIVITY MOVES OFF THE AXIS IT DISSIPATES RATHER QUICKLY. EXPECT THE SHOWER AND THUNDERSTORM ACTIVITY LOCALLY TO ABATE TOWARD SUNSET. ACTIVITY ALONG FRONTAL BOUNDARY COULD BECOME MORE LINEAR LATER THIS EVENING...PER SPC DISCUSSION...AND MAY AFFECT THE KAIZ AND KVIH AREAS. OVERNIGHT...WITH LIGHT WINDS AND MOIST CONDITIONS PRESENT...EXPECT TO SEE AREAS OF MVFR FOG TO DEVELOP ACROSS THE AREA FROM 06Z ONWARD. ONCE FOG DISSIPATES AROUND 15Z...EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD WITH LIGHT SOUTHEAST WINDS. GAEDE && .PREV DISCUSSION... /ISSUED 249 PM CDT SAT SEP 18 2010/ MAIN FOCUS IN THE NEAR SHORT TERM WILL BE WITH CONVECTIVE PRECIPITATION CHANCES AND SEVERE WEATHER CHANCES THROUGH THIS EVENING. CU FIELD HAS DEVELOPED NICELY OVER THE PAST HOUR ACROSS WESTERN MISSOURI AND SOUTH CENTRAL KANSAS. OUTFLOW BOUNDARY FROM PREVIOUS CONVECTION HAS ALMOST STALLED ALONG THE NORTHERN CWA BORDER WITH WELL DEFINED COLD FRONT LOCATED FROM CENTRAL INTO NORTHEAST KANSAS AND ALONG THE I70 CORRIDOR IN MISSOURI. SURFACE MOISTURE AXIS WAS LOCATED OVER EASTERN KANSAS INTO WESTERN MISSOURI. A COUPLE OF RADAR ECHOES ALREADY STARTING TO SHOW UP ALONG THE COLD FRONT IN NORTHEAST KANSAS AND ANOTHER ALONG THE OUTFLOW BOUNDARY JUST NORTH OF OUR CWA IN HENRY COUNTY. ML CAPES HAVE POOLED UP INTO THE 2500 TO 3000 J/KG RANGE ALONG THE OUTFLOW BOUNDARY ACROSS NORTHERN CWA. WHILE WIND SHEAR REMAINS FAIRLY WEAK...IT IS AROUND 30 KTS ALONG THE NORTHERN CWA SO COULD SEE A HAIL THREAT WITH THE STORMS THAT DEVELOP. NORTHERN CWA HAS RECENTLY BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT. IF THUNDERSTORM CLUSTERS CAN FORM...MOTION WOULD TAKE THE CONVECTION MORE TO THE SOUTH INTO THE CWA. WOULD EXPECT ANY CONVECTION TO WEAKEN WITH LOSS OF DAYTIME HEATING LATER THIS EVENING. UPPER RIDGE BUILDS INTO THE AREA AND AMPLIFIES LATE SUNDAY INTO MONDAY AND WILL LIKELY SEE DIMINISHED THUNDERSTORM CHANCES WITH FRONTAL BOUNDARY SHIFTING TO THE NORTH. WARM TEMPERATURES ARE ALSO EXPECTED WITH HIGHS CLIMBING BACK INTO THE UPPER 80S TO LOW 90S FOR MOST LOCALES. BETTER CHANCES OF RAIN WILL ARRIVE LATE IN THE WEEK AS A FRONTAL BOUNDARY BEGINS TO PUSH THROUGH WITH UPPER RIDGE BUILDING BACK TO OUR WEST AND TROUGH DEVELOPING OUT EAST. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 18, 12:57 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SAT SEP 18 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS LIMITED. THE RISK FOR HAIL TO THE SIZE OF QUARTERS IS LIMITED. THE RISK FOR THUNDERSTORM WIND GUSTS TO 60 MPH IS LIMITED. THE FLOODING RISK IS LIMITED. DISCUSSION... INSTABILITY WAS INCREASING ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON AS TEMPERATURES WARM INTO THE MID TO UPPER 80S WITH DEW POINTS IN THE 70S. AN OUTFLOW BOUNDARY WILL CONTINUE TO SHIFT SOUTH INTO CENTRAL MISSOURI THIS AFTERNOON INTO THIS EVENING WHILE A FRONTAL BOUNDARY APPROACHES A MOISTURE AXIS OVER EASTERN KANSAS FROM THE WEST. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL AND FAR WESTERN MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. IN ADDITION...ALREADY SATURATED SOILS OVER MUCH OF THE AREA WILL PRESENT A LOCALIZED FLASH FLOODING RISK IF MULTIPLE STORMS MOVE OVER THE SAME AREA. PORTIONS OF THE OSAGE AND LITTLE OSAGE RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY...AND AGAIN ON FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS...FAR WESTERN MISSOURI AND CENTRAL MISSOURI THROUGH THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Sep 18, 9:05 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 40 min |
| Sep 18, 9:14 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.